MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC GUIDELINER V3; CATHETER

VASCULAR SOLUTIONS, LLC GUIDELINER V3; CATHETER
Model Number 5571
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Intraoperative Pain (2662)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
During a ptca with radial approach, with a difficult guiding catheter cannulation, the physician decided to use a guideliner v3 6fr into the guiding catheter and reported excessive friction but finally it was delivered, and stent was successfully implanted.During the procedure and pushing maneuvers, patient reported pain in the access.Reported no medical intervention and current patient condition is fine.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed.There are no nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Guideliner was returned for evaluation.Blood particulates were noted on the catheter.Shaft had a minor crimp/kink on the rx lumen.The catheter passed the ring gauge.It was unable to be advanced via in house 6f guide sheath.Guide catheter was sent by the account.Excessive resistance was observed when gl was passed through it.Length, half pipe, collar to tip, i.D, and o.D of the catheter met specifications per drawing.No other damages noted.Case details were reviewed.The physician could not advance guideliner into the guide catheter.The damages on the rx lumen are likely due to have occurred during use.Ifu states the following precaution: - exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Damages such as crimp could be one of the factors contributing to resistance during advancement.Gl was functionally tested.The catheter passed the ring gauge however it could not advance via an in-house guide catheter (cordis bt tip) and the guide catheter sent by the account.Resistance was observed during advancement at the region of the halfpipe.Additional procedure related details were requested from the account.A response was received.Devices were inspected prior to use in procedure and no kinks were noted.No medical or medication intervention was done for pain reported in the access.The stent was successfully implanted without any issues.The patient outcome was stable.A nonconformance request was initiated to investigate the complaint issue.Teleflex will continue to monitor and trend reports for any similar events.

Brand Name
GUIDELINER V3
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11628674
Report Number2134812-2021-00028
Device Sequence Number17123407
Product Code DQY
UDI-Device Identifier30841156100609
UDI-Public(01)30841156100609
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K172090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model Number5571
Device Lot Number702552
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;